Q. Does anxiety cause hand tremor and shoulder pain?

Answered by
Dr. Anshul Varshney
and medically reviewed by Dr. Sneha Kannan
Published on Dec 25, 2015 and last reviewed on: Mar 11, 2019

Hi doctor,

I am a 24 year old female. I got married a year ago. I am an audiologist. I am having pain in my shoulder, hand, neck and back more in the left side of the body. Sometimes, I feel tremor in my fingers and hand and pain throughout the nerves of hand. I have these symptoms for almost 8 months now. I used to get fever at night. I consulted a physician and he prescribed me some antibiotics and multivitamin tablets. He asked me to get a Vitamin B12 test. My vitamin B12 was 173 and vitamin D was 4.7. He suggested me to go for vitamin B12 injections. After taking injections for two days the pain became severe and my normal activity got affected. So, I stopped the injections.

Then, I consulted a neurologist and he prescribed me Meganeuron and Uprise D3. I am taking that for more than a month now and I do not feel any change in pain. In fact back pain got severe now. When I hold something in hand, I feel the pain radiates from the shoulder to hand followed by nerves of hand and then throughout fingers. For past two weeks, I am having pain in my heels while walking, which is more in morning. Due to these pain, I am unable to concentrate on work and sleep. So, last week I consulted another neurologist and he gave me Rexipra and advised me to continue it for 3 months. When I got to know that it is for depression and anxiety, I did not take that. After taking B12 injections I repeated all blood tests and now my vitamin B12 level is 360. Please find the attachment and give a solution.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome to icliniq.com.

I have reviewed the attached reports (attachment removed to protect patient identity).

I would here by say that you may not believe vitamin B12 and vitamin D deficiency are very common in some races and we always misdiagnose these symptoms.

Your symptoms are due to anxiety and not due to Vitamin B12 and D. Moreover you have taken the treatment with no relief. Share my opinion with your doctor.

I would recommend in such case SSRI (Serotonin selective reuptake inhibitor) like Escitalopram with a beta blocker like Propranolol if your chest condition, pulse rate and blood pressure permits.

Hi doctor,

Do these medicines have any side effects? And what you say about Rexipra? I did not understand how anxiety is causing these pain and I do not have any anxiety disorder. Please explain in detail.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome back to icliniq.com.

Rexipra is Escitalopram only but 20 mg is a high dose.

As far as the symptoms of anxiety are concerned they can occur anyhow without any anxiety a person even feel.

I suppose you should start meditation and yoga for relief from anxiety. Once you are able to tolerate the effects you may slowly taper and discontinue Rexipra.

I do agree that every medicine has its own side effects. But you need to balance your symptoms with meditation if you want to avoid the medicines.

Also Read Answers From:

Related Questions & Answers


Generalized Anxiety Disorder(GAD)

Article Overview: A 35-year-old woman came to me with a chief complaint of muscle tension. She stated that she has experienced a considerable amount of muscle tension her entire life, but it has become increasingly worse over the last 12 months. Read Article


The above mentioned patient is suffering from Generalized Anxiety Disorder (GAD). GAD can be defined as anxiety and worry about several events and activities for a majority of the day. The anxiety and worry of GAD differs from normal anxiety by its excessiveness, the difficu...  Read Article

I weaned off Klonopin over six months, now have withdrawal. What can I do?

Query: Hello doctor, I stopped Klonopin after weaning off over six months at 1/16 mg once a day. Now, I am having extreme withdrawal dizziness, imbalance, head and face pressure, neck tightness. I only take blood pressure med and Vescepa 1 g capsules for triglycerides. I lost 12 lb in the last month. I am...  Read Full >>


Dr. Mashfika N Alam
General Practitioner

Answer: Hello, Welcome to icliniq.com. If you weaned over six months, you should not get withdrawal symptoms. However, your anxiety symptoms could be resurfacing. But at first, we need to see if it is your blood pressure medication that is causing all these symptoms. Most blood pressure medications tend...  Read Full

Why am I having fear about something bad happening along with crying?

Query: Hello doctor, I am a student. l am from a very poor family, preparing for the entrance exam and need selection to help my parents. I live alone, away from my home for study. From the past four months, I am struggling with a continuous fear, that my house is weak and it may break and my parents may g...  Read Full >>


Dr. Aneel Kumar
Psychiatrist

Answer: Hi, Welcome to icliniq.com. Your history is clear that you have relapse depressive symptoms along with anxiety symptoms. You have obvious reasons for your symptoms like you live away from your home, poverty, basic needs of life like home and your sensitive personality like you are most of the time...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.